Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 119, NWS North Platte, NE

June 17, 2009Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2009, 7:58 PM MDT for Chase County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 7:58 PM MDT (01:58 UTC)
Expired
Jun 17, 2009, 9:00 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Chase County, NE

The radar

The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:41 PM MDTHAIL 1.753 W Champion, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:30 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 180158
SVRLBF
NEC029-180300-
/O.NEW.KLBF.SV.W.0119.090618T0158Z-090618T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM MDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 900 PM MDT

* AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES SOUTHWEST OF CHAMPION...OR 22 MILES SOUTHEAST OF HOLYOKE...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMPION BY 840 PM MDT...
  8 MILES SOUTH OF IMPERIAL BY 850 PM MDT...
  ENDERS RESERVOIR STATE RECREATION AREA BY 855 PM MDT...
  ENDERS AND 6 MILES WEST OF WAUNETA BY 900 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4034 10195 4034 10204 4035 10206 4049 10205
      4063 10136 4034 10135 4033 10194
TIME...MOT...LOC 0158Z 257DEG 26KT 4033 10206

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 180225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM MDT WED JUN 17 2009

NEC029-180300-
/O.CON.KLBF.SV.W.0119.000000T0000Z-090618T0300Z/
CHASE NE-
825 PM MDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHERN CHASE COUNTY...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF CHAMPION...OR 16 MILES SOUTHWEST OF
IMPERIAL...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMPION BY 850 PM MDT...
  IMPERIAL...7 MILES NORTHWEST OF ENDERS RESERVOIR STATE RECREATION
  AREA AND 8 MILES WEST OF ENDERS BY 900 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF ON OR NEAR ENDERS LAKE...GET OUT OF THE WATER AND MOVE INDOORS. 
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON 
THE WATER IN A THUNDERSTORM

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4034 10195 4034 10204 4035 10206 4049 10205
      4063 10136 4034 10135 4033 10194
TIME...MOT...LOC 0224Z 242DEG 20KT 4039 10189

$$

SPRINGER
000 
WWUS53 KLBF 180245
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM MDT WED JUN 17 2009

NEC029-180300-
/O.CON.KLBF.SV.W.0119.000000T0000Z-090618T0300Z/
CHASE NE-
845 PM MDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHERN CHASE COUNTY...

AT 843 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR CHAMPION...OR 7 MILES SOUTHWEST OF
IMPERIAL...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMPERIAL...6 MILES NORTHWEST OF ENDERS RESERVOIR STATE RECREATION
  AREA AND 7 MILES NORTHWEST OF ENDERS BY 900 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF ON OR NEAR ENDERS RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT 
ON THE WATER IN A THUNDERSTORM

HAIL UP TO GOLF BALL SIZE INCHES IN DIAMETER HAS BEEN REPORTED WITH 
THIS STORM 3 MILES WEST OF CHAMPION. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4034 10195 4034 10204 4035 10206 4049 10205
      4063 10136 4034 10135 4033 10194
TIME...MOT...LOC 0244Z 241DEG 21KT 4046 10173

$$

SPRINGER
000 
WWUS53 KLBF 180256
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT WED JUN 17 2009

NEC029-180306-
/O.EXP.KLBF.SV.W.0119.000000T0000Z-090618T0300Z/
CHASE NE-
856 PM MDT WED JUN 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE COUNTY WILL
EXPIRE AT 900 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4034 10195 4034 10204 4035 10206 4049 10205
      4063 10136 4034 10135 4033 10194
TIME...MOT...LOC 0256Z 241DEG 21KT 4049 10165

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:30 PM MDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jun 17, 1:30 PM MDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED JUN 17 2009

.SYNOPSIS...
    HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED LOW PRESSURE
CENTERED OVER WESTERN KANSAS...SOUTHEAST COLORADO AND EASTERN NEW
MEXICO. A WARM FRONT EXTENDED FROM THE LOW IN WESTERN KANSAS TO THE
NEBRASKA-KANSAS LINE SOUTH OF LINCOLN AND OMAHA. A SURFACE TROUGH
EXTENDED FROM A LOW IN SOUTHERN SASKATCHEWAN THROUGH THE PLAINS OF
MONTANA...WYOMING AND COLORADO TO A SURFACE LOW IN SOUTHEAST
COLORADO. SURFACE DEWPOINTS IN THE 60S EXTENDED ACROSS NEBRASKA AND
THE DAKOTAS AS FAR NORTH AS NORTHWEST MANITOBA AND EASTERN
SASKATCHEWAN. THERE WAS A SHARP DEWPOINT GRADIENT ACROSS SOUTHWEST
NEBRASKA...I.E. 50S AT OGA AND LBF VERSUS NEAR 70 AT MCK AND GLD.
IN THE VISIBLE SATELLITE...A FIELD OF MOSTLY OPEN CELLED CUMULUS
WAS OVER NORTHERN KANSAS...SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO. ALSO...SOME TYPE OF BOUNDARY WAS INDICATED ACROSS NEBRASKA
FROM ABOUT BROKEN BOW TO OGALLALA. MODIFYING THE 18Z LBF SOUNDING
FOR THE UPPER 60S DEWPOINTS EAST AND SOUTH OF LBF...PRODUCES
CONVECTIVE POTENTIAL OF NEARLY 6800J/KG.
&&

.SHORT RANGE...TONIGHT THROUGH FRIDAY NIGHT.
    THIS EVENING AND TONIGHT...DEWPOINTS SHOULD INCREASE TO AT LEAST
THE LOW 60S IN NORTH PLATTE...OGALLALA AND BROKEN BOW AREAS WITH
NEARLY 70 POSSIBLE IN HAYES...FRONTIER...CUSTER AND SOUTHEAST
LINCOLN COUNTIES. AS THE SURFACE BOUNDARY LIFTS NORTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHEAST COLORADO AND
SOUTHWEST NEBRASKA.  IN THE SAME PERIOD...THE STORMS ALREADY
UNDERWAY IN NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA MAY
BUILD BACK TO THE WEST AND NORTH. AS THE FRONT LIFTS NORTHWARD...
CONVECTIVE POTENTIAL ENERGY IN SOUTH CENTRAL AND SOUTHWEST NEBRASKA
IS LIKELY TO INCREASE TO THE 5000-7000G/KG RANGE ALONG THE FRONT.
ALSO...WIND PROFILES IN THE VICINITY OF THE FRONT ARE LIKELY TO
FAVOR SUPER-CELL DEVELOPMENT. THE PROJECTED LOW LEVEL INSTABILITY
AND WIND WILL ALSO FAVOR THE DEVELOPMENT OF ONE OR MORE TORNADOES IN
PARTS OF CENTRAL AND SOUTHWEST NEBRASKA...ESPECIALLY SOUTH AND EAST
OF A BROKEN BOW-NORTH PLATTE LINE. THE STRENGTH OF THE STORMS SHOULD
DIMINISH LATE EVENING AND LATE TONIGHT OVER MOST OF THE AREA...
THOUGH THUNDERSTORMS ARE LIKELY TO CONTINUE FROM CENTRAL TO WEST
CENTRAL NEBRASKA UNTIL SOME TIME AFTER MIDNIGHT.
    WITH THE QUASI-STATIONARY FRONT CONTINUING ACROSS SOUTHERN
NEBRASKA TO NORTHERN KANSAS...THUNDERSTORMS ARE AGAIN EXPECTED
THURSDAY AFTERNOON...EVENING AND OVERNIGHT.
    ON FRIDAY...THE SURFACE FRONT PUSHES THROUGH THE AREA AND STALLS
ACROSS OKLAHOMA. AS IT DOES...THUNDERSTORMS MOVE OUT OF NEBRASKA
DURING THE MORNING. SO...IT APPEARS THAT QUIET WEATHER SHOULD
PREVAIL FRIDAY AFTERNOON...EVENING AND OVERNIGHT.

.MEDIUM TO LONG RANGE...SATURDAY THROUGH WEDNESDAY.
    GULF FLOW CONNECTS WITH WIND FIELDS IN WESTERN NEBRASKA BY 18Z
SATURDAY...BRINGING TO WESTERN NEBRASKA PRECIPITABLE WATER VALUES
GREATER THAN AN INCH. AS THE AXIS OF THE UPPER RIDGE TILTS TO THE
NORTHEAST...UPPER WAVES WILL COME ACROSS NEBRASKA EVERY 24-36 HOURS.
THIS WILL ENHANCE UPWARD MOTION ALONG THE SEMI-PERMANENT SURFACE
BOUNDARY THAT DRIFTS BACK AND FORTH ACROSS THE PLAINS. THE NET
RESULT IS THAT THE WEEKEND AND THE FIRST HALF OF NEXT WEEK WILL BE A
PERIOD OF ACTIVE AFTERNOON AND EVENING CONVECTION.
&&

.AVIATION...
    THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING OVER SOUTHWEST IN
CENTRAL NEBRASKA...AND WILL IMPACT FLIGHTS NEAR KLBF. TIMING TSRA IN
TAF WAS PLACED ON BEST MODEL LIFT...HOWEVER TSRA MAY CONTINUE FOR
MORE HOURS...INTO THE OVERNIGHT HOURS. CONFIDENCE ON COVERAGE
SPECIFICALLY WITHIN THE BOUNDARY OF KLBF IS LIMITED...AND DID NOT
WANT TO HAMPER ALL FLIGHTS WITH T ADDED FOR SEVERAL HOURS. WATCH FOR
AMENDMENTS AS TIMING OF THUNDERSTORMS TO IMPACT KLBF BECOME BETTER
DEFINED. FURTHER N...FOR KVTN EXPECT MAINLY VFR CONDITIONS...HOWEVER
CAN NOT RULE OUT A THUNDERSTORM REACHING THAT FAR NORTH.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT AND MEDIUM TO LONG RANGE...SPRINGER
AVIATION...MASEK
Hazardous weather outlook, Jun 17, 2:23 PM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED JUN 17 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT WED JUN 17 2009 /223 PM MDT WED JUN 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...SOUTHEAST OF A LINE FROM
OGALLALA...TO MULLEN...TO ONEIL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER
OF THE OUTLOOK AREA.

THIS EVENING...A FRONTAL BOUNDARY WILL LIFT SLOWLY NORTHWARD NEAR THE
NEBRASKA AND KANSAS BORDER. A MOIST AND UNSTABLE ENVIRONMENT FROM
AFTERNOON HEATING WILL INTERACT WITH A PASSING DISTURBANCE ALOFT
TO DEVELOP STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WITH
STORMS THAT DEVELOP WILL BE LARGE HAIL. ISOLATED TORNADOES ARE
POSSIBLE ACROSS SOUTHWEST NEBRASKA ALONG AND NEAR THE FRONT.
OVERNIGHT THE THREAT FOR TORNADOES WILL DIMINISH...HOWEVER THE
THREAT FOR HEAVY RAINFALL AND DAMAGING WINDS WILL INCREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON
THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK
AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO BUTTE. THE
MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL.

A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH
THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS EVENING ALONG
AND SOUTHEAST A LINE FROM OGALLALA...TO MULLEN...TO ONEIL.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 17, 7:18 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MERNA                   41.48N 99.76W
06/17/2009  E1.00 INCH       CUSTER             NE   PUBLIC

            QUARTER SIZE HAIL IN MERNA.

&&

CJS
Local storm report, Jun 17, 7:20 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     7 SW MASON CITY         41.15N 99.39W
06/17/2009  E60 MPH          CUSTER             NE   PUBLIC

            WATER WAS ALSO REPORTED RUNNING OVER ROADS.

&&

CARMEL
Local storm report, Jun 17, 7:21 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             2 SW MASON CITY         41.20N 99.33W
06/17/2009  E1.75 INCH       CUSTER             NE   PUBLIC

            GOLFBALL SIZED HAIL FELL FROM 812 PM CDT THROUGH 817 PM
            CDT.

&&

CARMEL
Local storm report, Jun 17, 7:27 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             15 NE BARTLETT          42.04N 98.34W
06/17/2009  E1.00 INCH       WHEELER            NE   PUBLIC

            THE LARGEST HAIL STONES WERE THE SIZE OF QUARTERS.

&&

CJS
Local storm report, Jun 17, 7:32 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     7 NE BURTON             42.98N 99.49W
06/17/2009                   KEYA PAHA          NE   PUBLIC

0600 PM     HAIL             8 W NAPER               42.96N 99.26W
06/17/2009  E2.75 INCH       BOYD               NE   PUBLIC

            BASEBALL SIZED HAIL LASTED FROM 600 PM TO 610 PM CDT.
            GROUND TOTALLY COVERED BY HAIL.

0600 PM     HAIL             MILLS                   42.94N 99.40W
06/17/2009  E1.00 INCH       KEYA PAHA          NE   PUBLIC

0610 PM     HAIL             4 W NAPER               42.96N 99.18W
06/17/2009  M1.75 INCH       BOYD               NE   PUBLIC

0610 PM     TSTM WND DMG     4 W NAPER               42.96N 99.18W
06/17/2009                   BOYD               NE   PUBLIC

            ALFALFA WIND ROWS REPORTED AS ALL BLOWN AWAY.

0610 PM     HAIL             4 W NAPER               42.96N 99.18W
06/17/2009  E1.75 INCH       BOYD               NE   PUBLIC

            DELAYED REPORT OF HAIL PILED UP 3 INCHES DEEP. RANCHER
            REPORTED DEAD ANIMALS ON THE ROAD.

0620 PM     HAIL             2 SW NAPER              42.94N 99.13W
06/17/2009  E1.00 INCH       BOYD               NE   PUBLIC

            MARBLE TO QUARTER SIZE HAIL BEGAN AT 620 PM CDT AND
            CONTINUED THROUGH 630 PM CDT.

0637 PM     HAIL             NAPER                   42.96N 99.10W
06/17/2009  E1.00 INCH       BOYD               NE   EMERGENCY MNGR

0643 PM     HAIL             NAPER                   42.96N 99.10W
06/17/2009  E1.25 INCH       BOYD               NE   LAW ENFORCEMENT

0653 PM     HAIL             BUTTE                   42.91N 98.85W
06/17/2009  M0.75 INCH       BOYD               NE   CO-OP OBSERVER

0653 PM     HAIL             13 WSW OCONTO           41.07N 99.99W
06/17/2009  E1.75 INCH       CUSTER             NE   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

0704 PM     FUNNEL CLOUD     12 WSW OCONTO           41.07N 99.97W
06/17/2009                   CUSTER             NE   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED SEVERAL BRIEF FUNNEL CLOUD
            SIGHTINGS.

0712 PM     FUNNEL CLOUD     5 SSW OCONTO            41.07N 99.80W
06/17/2009                   CUSTER             NE   TRAINED SPOTTER

            LARGE FUNNEL CLOUD REPORTED.

0730 PM     HAIL             1 E GROSS               42.95N 98.55W
06/17/2009  M1.00 INCH       BOYD               NE   CO-OP OBSERVER

0743 PM     FUNNEL CLOUD     12 ESE OCONTO           41.07N 99.55W
06/17/2009                   CUSTER             NE   LAW ENFORCEMENT

0745 PM     HAIL             10 SSW BARTLETT         41.75N 98.63W
06/17/2009  E1.00 INCH       WHEELER            NE   PUBLIC

            QUARTER SIZE HAIL.

0750 PM     TORNADO          15 ESE OCONTO           41.06N 99.50W
06/17/2009                   CUSTER             NE   PUBLIC

            PUBLIC REPORT OF A POSSIBLE TORNADO TOUCHDOWN.

0756 PM     HAIL             10 SE BARTLETT          41.78N 98.41W
06/17/2009  E1.75 INCH       WHEELER            NE   PUBLIC

0805 PM     TSTM WND GST     7 SW MASON CITY         41.15N 99.39W
06/17/2009  E60.00 MPH       CUSTER             NE   PUBLIC

            WATER WAS ALSO REPORTED RUNNING OVER ROADS.

0810 PM     HAIL             MERNA                   41.48N 99.76W
06/17/2009  E1.00 INCH       CUSTER             NE   PUBLIC

            QUARTER SIZE HAIL IN MERNA.

0812 PM     HAIL             2 SW MASON CITY         41.20N 99.33W
06/17/2009  E1.75 INCH       CUSTER             NE   PUBLIC

            GOLFBALL SIZED HAIL FELL FROM 812 PM CDT THROUGH 817 PM
            CDT.

0815 PM     HAIL             15 NE BARTLETT          42.04N 98.34W
06/17/2009  E1.00 INCH       WHEELER            NE   PUBLIC

            THE LARGEST HAIL STONES WERE THE SIZE OF QUARTERS.

&&

CARMEL
Local storm report, Jun 17, 7:53 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             4 W TAYLOR              41.77N 99.46W
06/17/2009  E1.75 INCH       LOUP               NE   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

&&

CJS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:08 PM MDTTornado WarningLBFCuster37 min
Jun 17, 6:37 PM MDTSevere Thunderstorm WarningLBFWheeler38 min
Jun 17, 6:41 PM MDTTornado WarningLBFCuster49 min
Jun 17, 7:01 PM MDTSevere Thunderstorm WarningLBFHolt29 min
Jun 17, 7:10 PM MDTSevere Thunderstorm WarningLBFCuster50 min
Jun 17, 7:13 PM MDTSevere Thunderstorm WarningLBFWheeler23 min
Jun 17, 7:39 PM MDTSevere Thunderstorm WarningLBFLoup51 min
Jun 17, 8:22 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock53 min
Jun 17, 9:40 PM MDTSevere Thunderstorm WarningLBFSheridan50 min
Jun 17, 9:49 PM MDTSevere Thunderstorm WarningLBFSheridan41 min
Jun 17, 10:27 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan48 min
Jun 17, 10:30 PM MDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 17, 11:15 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan45 min
Jun 17, 11:25 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith50 min
Jun 17, 11:41 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker49 min
Jun 17, 11:58 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jun 18, 12:16 AM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith44 min
Jun 18, 12:30 AM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, McPherson30 min
Jun 18, 12:44 AM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 18, 12:51 AM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson39 min
Jun 18, 1:01 AM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Hooker, McPherson, Thomas29 min
Jun 18, 1:24 AM MDTSevere Thunderstorm WarningLBFBrown51 min
Jun 18, 1:43 AM MDTSevere Thunderstorm WarningLBFRock32 min
Jun 18, 2:46 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Rock44 min
Jun 18, 3:11 AM MDTSevere Thunderstorm WarningLBFHolt49 min
Jun 18, 3:12 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt33 min
Jun 18, 5:37 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.